Bulletin (New Series) of the American Mathematical Society

The Burau representation of the braid group $B_n$ is unfaithful for large $n$

John Atwell Moody

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 25, Number 2 (1991), 379-384.

Dates
First available in Project Euclid: 5 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183657186

Mathematical Reviews number (MathSciNet)
MR1098347

Zentralblatt MATH identifier
0751.57005

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57N05: Topology of $E^2$ , 2-manifolds

Citation

Moody, John Atwell. The Burau representation of the braid group $B_n$ is unfaithful for large $n$. Bull. Amer. Math. Soc. (N.S.) 25 (1991), no. 2, 379--384. https://projecteuclid.org/euclid.bams/1183657186


Export citation

References

  • 1. J. W. Alexander, A lemma on systems of knotted curves, Proc. Nat. Acad. Sci. USA 9 (1923), 93-95.
  • 2. J. W. Alexander, Topological invariants of knots, Trans. Amer. Math. Soc. 30 (1928), 275-301.
  • 3. W. Magnus, Collected works (G. Baumslag and B. Chandler, eds.), Springer-Verlag, Berlin and New York, 1984.
  • 4. J. Birman, Braids, links and mapping class groups, Ann. of Math. Stud., vol. 82, Princeton Univ. Press, Princeton, NJ, 1974.
  • 5. V. Jones, Hecke algebra representations of braid groups and link polynomials, Ann. of Math. (2) 126 (1987), 335-338.
  • 6. D. D. Long, On the linear representation of braid groups, Trans. Amer. Math. Soc. 311 (1989), 532-559.
  • 7. E. Witten, Quantum field theory and the Jones polynomial, IAMP Congress, Swansea, July 1988.
  • 8. T. Kohno, Linear representations of braid groups and classical Yang-Baxter equations, Contemp. Math., vol. 78, Amer. Math. Soc. Providence, RI, 1988, pp. 339-363.
  • 9. D. Long, A note on normal subgroups of mapping class groups, Proc. Cambridge Philos. Soc. 99 (1986), 79-87.